Alert archive / Colorado / Severe Thunderstorm Warnings in 2019
Severe Thunderstorm Warning 236, NWS Pueblo, CO
NWS Pueblo, CO issued this severe thunderstorm warning at Aug 30, 2019, 3:53 PM MDT for El Paso County, Colorado. It was in force for 37 min. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Aug 30, 2019, 3:53 PM MDT (21:53 UTC)
- Expired
- Aug 30, 2019, 4:30 PM MDT
- In force
- 37 min
- Issued by
- NWS Pueblo, CO
- Area
- Storm-based polygon
- Hail
- 1.0 in
- Wind
- 60.0 mph
County El Paso County, CO
The radar
The Pueblo radar (KPUX), 62 km from the middle of the area, began a volume at 21:52 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Aug 30, 4:30 PM MDT | HAIL 1 | 5 S Ramah, CO |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 37 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Denver, CO (KDNR), launched 12:00Z, 9.9 hours before the alert went out and 126 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 65 J/kg
- Mixed-layer CIN
- -414 J/kg
- Mixed-layer LCL
- 2000 m above ground
- 0-6 km bulk shear
- 23 kt
- 0-1 km storm-relative helicity
- 36 m²/s²
- 0-3 km storm-relative helicity
- 64 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
682
WUUS55 KPUB 302153
SVRPUB
COC041-302230-
/O.NEW.KPUB.SV.W.0236.190830T2153Z-190830T2230Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
Severe Thunderstorm Warning
National Weather Service Pueblo CO
353 PM MDT Fri Aug 30 2019
The National Weather Service in Pueblo has issued a
* Severe Thunderstorm Warning for...
Northeastern El Paso County in east central Colorado...
* Until 430 PM MDT.
* At 352 PM MDT, a severe thunderstorm was located near Ramah, or 32
miles west of Limon, moving south at 10 mph.
HAZARD...60 mph wind gusts and quarter size hail.
SOURCE...Radar indicated.
IMPACT...Hail damage to vehicles is expected. Expect wind damage
to roofs, siding, and trees.
* Locations impacted include...
Calhan and Ramah.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
&&
LAT...LON 3895 10405 3893 10444 3913 10443 3913 10405
TIME...MOT...LOC 2152Z 340DEG 11KT 3914 10428
HAIL...1.00IN
WIND...60MPH
$$
KT2 follow-up statements
120
WWUS55 KPUB 302209
SVSPUB
Severe Weather Statement
National Weather Service Pueblo CO
409 PM MDT Fri Aug 30 2019
COC041-302230-
/O.CON.KPUB.SV.W.0236.000000T0000Z-190830T2230Z/
El Paso CO-
409 PM MDT Fri Aug 30 2019
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 430 PM MDT
FOR NORTHEASTERN EL PASO COUNTY...
At 409 PM MDT, a severe thunderstorm was located near Ramah, or 32
miles west of Limon, moving south at 5 mph.
HAZARD...60 mph wind gusts and quarter size hail.
SOURCE...Radar indicated.
IMPACT...Hail damage to vehicles is expected. Expect wind damage to
roofs, siding, and trees.
Locations impacted include...
Calhan and Ramah.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
&&
LAT...LON 3898 10405 3896 10439 3913 10439 3913 10405
TIME...MOT...LOC 2209Z 341DEG 6KT 3911 10427
HAIL...1.00IN
WIND...60MPH
$$
MOORE214
WWUS55 KPUB 302223
SVSPUB
Severe Weather Statement
National Weather Service Pueblo CO
423 PM MDT Fri Aug 30 2019
COC041-302230-
/O.CON.KPUB.SV.W.0236.000000T0000Z-190830T2230Z/
El Paso CO-
423 PM MDT Fri Aug 30 2019
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 430 PM MDT
FOR NORTHEASTERN EL PASO COUNTY...
At 422 PM MDT, a severe thunderstorm was located near Calhan, or 33
miles southwest of Limon, moving south at 15 mph.
HAZARD...60 mph wind gusts and half dollar size hail.
SOURCE...Radar indicated.
IMPACT...Hail damage to vehicles is expected. Expect wind damage to
roofs, siding, and trees.
Locations impacted include...
Calhan and Ramah.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
To report severe weather contact your nearest law enforcement agency.
They will send your report to the National Weather Service office in
Pueblo.
&&
LAT...LON 3898 10405 3896 10439 3913 10439 3913 10405
TIME...MOT...LOC 2222Z 340DEG 11KT 3907 10425
TORNADO...POSSIBLE
HAIL...1.25IN
WIND...60MPH
$$
MOOREWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Pueblo, CO wrote its last area forecast discussion before this severe thunderstorm warning went out at Aug 30, 2:45 PM MDT, 1 hour 8 minutes earlier.
Area forecast discussion, Aug 30, 2:45 PM MDT, 1 hour 8 minutes before
Area Forecast Discussion National Weather Service Pueblo CO 245 PM MDT Fri Aug 30 2019 .SHORT TERM...(This evening through Saturday) Issued at 245 PM MDT Fri Aug 30 2019 Shortwave moving through WY and northern CO will spark off another round of showers and thunderstorms in upslope flow regime across the southeast mountains and adjacent plains this afternoon and evening. Dew points behind yesterday's front have rebounded into the 50s and lower 60s across the plains which will yield mixed layer CAPEs around 1000-1500 J/kg. Deep layer shears will be running around 30- 35 kts, and high res models suggest one or two severe thunderstorms will be possible as they move off the southeast mountains into more favorable instability through the late afternoon and evening. In the meantime, there is still a healthy CAP to overcome, though temperatures in the upper 70s to lower 80s for the Palmer Divide and Raton Mesa region should be sufficient to reach convective temperatures which should be achievable by early afternoon. Mid to upper 80s across the plains will be sufficient across the lower elevations with locations farther east having a stouter cap to overcome which will take more time to achieve. By 02z majority of the activity should be east of I-25 with one or two storm clusters developing, most likely in the vicinity of the Raton Mesa region in proximity to the low level jet which sets up this evening, overrunning the frontal boundary to the south. Another round of stratus will develop across the southeast plains which will spread westward overnight aided by easterly flow which may become enhanced by thunderstorm outflows. Will spread stratus westward into Pueblo county but keep it just southeast of Colorado Springs for now given soundings show some increasing westerly flow veering around to a more dry northerly component by early morning. Although flow is weak, the downslope component may be sufficient to keep stratus out of the area. Hot upper high builds back northward for Saturday bringing warming and drying conditions to the area by afternoon. There will still be sufficient moisture for isolated high based thunderstorms over the mountains which will move eastward into the adjacent plains. NAM still shows some healthy CAPE (2000+ J/kg) across the far southeast plains, though with building heights aloft suspect that deep layer shear values will be weaker. Can't rule out a pulse strong to near severe storm or two across the plains but with less forcing these should be more localized. Grids will carry some isolated to low end scattered pops for now. -KT .LONG TERM...(Saturday night through Friday) Issued at 245 PM MDT Fri Aug 30 2019 No big changes in forecast thinking through the Holiday Weekend, as weak northwest flow aloft across the region on Saturday becomes generally light and variable Sunday and into Monday, as the center of a large upper high across the Four Corners builds into the Central Rockies. With modest moisture in place under the ridge, will continue to see isolated to scattered afternoon showers and storms over and near the higher terrain through the weekend, though with warming aloft under the building high and weak flow aloft, coverage of daily storms looks to decrease through the weekend. The warming aloft will also allow for temperatures to warm back to well above seasonal levels once again, with highs on Sunday and Monday expected to be in the 90s to around the century mark across the Plains, and in the 60s to lower 80s across the higher terrain, save mainly 50s at the peaks. Tuesday-Friday...The upper high over the Central Rockies on Monday is progged to slowly slide south and east of the area through the end of next week, leading to slowly increasing available moisture across the region once again. With available moisture slowly increasing from west to east into the middle of next week, as well as a weak backdoor front looking to move across the Plains on Tuesday, there should be increasing coverage of diurnal showers and thunderstorms across the region through the work week, along with a gradual cooling trend back to near to slightly above seasonal levels. && .AVIATION...(For the 00Z TAFS through 00Z Saturday evening) Issued at 245 PM MDT Fri Aug 30 2019 Thunderstorms will be possible at both KCOS and KPUB through 01-02z. Brief MVFR cigs/vis with the stronger storms will be possible and some hail and erratic outflow winds up to 50 kts will be possible with the isolated severe storms. Will maintain a tempo group for -TSRA in both terminals. Updates may be required to include GR if stronger storms approach either terminal. Thunderstorms should clear to the east by 02z. MVFR to IFR stratus will develop across the plains and spread westward overnight. Once again, looks like KPUB will have the best chance of seeing the stratus spread in towards morning while KCOS should see winds shift out of the north which should keep stratus deck just to the south and east of the terminal. Another round of thunderstorms can be expected Saturday afternoon though storms will be more isolated. KALS will remain VFR with winds under 15 kts. -KT && .PUB WATCHES/WARNINGS/ADVISORIES... NONE. && SHORT TERM...KT LONG TERM...MW AVIATION...KT
Hazardous weather outlook, Aug 30, 11:04 AM MDT, 4 hours 49 minutes before
Hazardous Weather Outlook National Weather Service Pueblo CO 1104 AM MDT Fri Aug 30 2019 COZ058>089-093>099-311715- Western Mosquito Range/East Lake County Above 11000 Feet- Leadville Vicinity/Lake County Below 11000 Feet- Eastern Sawatch Mountains Above 11000 Feet- Western Chaffee County Between 9000 and 11000 Feet- Central Chaffee County Below 9000 Feet- Western Mosquito Range/East Chaffee County Above 9000 Feet- Saguache County West of Continental Divide Below 10000 Feet- Saguache County East of Continental Divide Below 10000 Feet- La Garita Mountains Above 10000 Feet- Upper Rio Grande Valley/Eastern San Juan Mountains Below 10000 Feet-Eastern San Juan Mountains Above 10000 Feet- Del Norte Vicinity/Northern San Luis Valley Below 8500 Feet- Alamosa Vicinity/Central San Luis Valley Below 8500 Feet- Southern San Luis Valley- Northern Sangre de Cristo Mountains Between 8500 And 11000 Feet- Northern Sangre de Cristo Mountains Above 11000 Feet- Southern Sangre de Cristo Mountains Between 7500 and 11000 Feet- Southern Sangre de Cristo Mountains Above 11000 Feet- Northwestern Fremont County Above 8500 Feet- Western/Central Fremont County Below 8500 Feet- Wet Mountain Valley Below 8500 Feet- Wet Mountains between 6300 and 10000 Feet- Wet Mountains Above 10000 Feet- Teller County/Rampart Range Above 7500 Feet/Pikes Peak Between 7500 And 11000 Feet-Pikes Peak Above 11000 Feet- Canon City Vicinity/Eastern Fremont County- Northern El Paso County/Monument Ridge/Rampart Range Below 7500 Feet- Colorado Springs Vicinity/Southern El Paso County/Rampart Range Below 7400 Feet-Pueblo Vicinity/Pueblo County Below 6300 Feet- Walsenburg Vicinity/Upper Huerfano River Basin Below 7500 Feet- Trinidad Vicinity/Western Las Animas County Below 7500 Feet- Crowley County-La Junta Vicinity/Otero County- Eastern Las Animas County-Western Kiowa County- Eastern Kiowa County-Las Animas Vicinity/Bent County- Lamar Vicinity/Prowers County-Springfield Vicinity/Baca County- 1104 AM MDT Fri Aug 30 2019 This hazardous weather outlook is for portions of central...east central...south central and southeast Colorado. .DAY ONE...Today and Tonight A few strong to marginally severe thunderstorms are expected to develop across the east slopes of the southern mountains by mid afternoon, and move across the southeast plains late this afternoon and evening. The primary severe weather threats will be hail up to the size of quarters and winds up to 60 mph. All of the storms today will be capable of producing locally heavy rain and dangerous cloud to ground lightning. Over the interior mountains and valleys, isolated high based thunderstorms will be possible this afternoon with lightning and wind gusts up to 40 mph the primary storm risks. .DAYS TWO THROUGH SEVEN...Saturday through Thursday Isolated showers and thunderstorms will be possible each afternoon and evening Saturday through Monday. The focus for storms will be mainly over the San Juan Mountain Range and Southern Sangre de Cristo Mountains. Lightning and gusty outflow winds will be the main threats. Shower and thunderstorm coverage will increase for Tuesday into Thursday, initially over the mountains, and spreading east across the Plains for the evening hours. Locally heavy rainfall will be possible with stronger storms, leading to an increased risk of flash flooding on burn scars. Lightning, small hail and gust winds will also be possible. .SPOTTER INFORMATION STATEMENT... Weather conditions that meet reporting criteria for spotters will be possible over southeast plains this afternoon and evening. 31/23
In the hours before
Special weather statement, Aug 30, 2:55 PM MDT, 58 minutes before
Special Weather Statement National Weather Service Pueblo CO 255 PM MDT Fri Aug 30 2019 COZ081-083-085-086-302130- Pueblo Vicinity/Pueblo County Below 6300 Feet CO- Canon City Vicinity/Eastern Fremont County CO- Colorado Springs Vicinity/Southern El Paso County/Rampart Range Below 7400 Ft CO- Teller County/Rampart Range above 7500fT/Pike's Peak Between 7500 And 11000 Ft CO- 255 PM MDT Fri Aug 30 2019 ...SIGNIFICANT WEATHER ADVISORY FOR EASTERN FREMONT...SOUTHEASTERN TELLER...SOUTHWESTERN EL PASO AND NORTHERN PUEBLO COUNTIES UNTIL 330 PM MDT... At 255 PM MDT, Doppler radar was tracking a strong thunderstorm 7 miles west of Fort Carson, or 9 miles southwest of Colorado Springs, moving southeast at 10 mph. Half inch hail and wind gusts up to 50 mph will be possible with this storm. Locations impacted include... Southwestern Colorado Springs, Fountain, Fort Carson, Stratmoor, Security and Security-Widefield. PRECAUTIONARY/PREPAREDNESS ACTIONS... This storm may intensify, so be certain to monitor local radio stations and available television stations for additional information and possible warnings from the National Weather Service. && LAT...LON 3871 10502 3882 10482 3864 10460 3848 10489 TIME...MOT...LOC 2055Z 319DEG 9KT 3872 10491 KT
Local storm report, Aug 30, 3:01 PM MDT, 52 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PUEBLO CO
301 PM MDT FRI AUG 30 2019
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0300 PM HAIL 7 W BONCARBO 37.21N 104.83W
08/30/2019 M0.88 INCH LAS ANIMAS CO PUBLIC
&&Special weather statement, Aug 30, 3:10 PM MDT, 43 minutes before
Special Weather Statement National Weather Service Pueblo CO 310 PM MDT Fri Aug 30 2019 COZ074-088-302200- Southern Sangre De Cristo Mountains Between 7500 and 11000 Ft CO- Trinidad Vicinity/Western Las Animas County Below 7500 Ft CO- 310 PM MDT Fri Aug 30 2019 ...SIGNIFICANT WEATHER ADVISORY FOR SOUTHEASTERN HUERFANO AND SOUTHWESTERN LAS ANIMAS COUNTIES UNTIL 400 PM MDT... At 310 PM MDT, Doppler radar was tracking a strong thunderstorm near Gulnare, or 17 miles southeast of Indian Creek on the southeastern Spring Burn Scar, moving southeast at 15 mph. Half inch hail and wind gusts up to 50 mph will be possible with this storm. Locations impacted include... Gulnare and Boncarbo. PRECAUTIONARY/PREPAREDNESS ACTIONS... This storm may intensify, so be certain to monitor local radio stations and available television stations for additional information and possible warnings from the National Weather Service. && LAT...LON 3727 10497 3742 10488 3733 10458 3711 10471 TIME...MOT...LOC 2110Z 302DEG 11KT 3731 10486 KT
Special weather statement, Aug 30, 3:28 PM MDT, 25 minutes before
Special Weather Statement National Weather Service Pueblo CO 328 PM MDT Fri Aug 30 2019 COZ074-088-094-302200- Southern Sangre De Cristo Mountains Between 7500 and 11000 Ft CO- Eastern Las Animas County CO- Trinidad Vicinity/Western Las Animas County Below 7500 Ft CO- 328 PM MDT Fri Aug 30 2019 ...SIGNIFICANT WEATHER ADVISORY FOR SOUTH CENTRAL LAS ANIMAS COUNTY UNTIL 400 PM MDT... At 327 PM MDT, Doppler radar was tracking a strong thunderstorm 9 miles northeast of Sugarite Canyon State Park, or 14 miles northeast of Raton, moving east at 15 mph. Heavy rain, penny size hail and wind gusts up to 50 mph will be possible with this storm. Locations impacted include... Trinchera. LAT...LON 3711 10435 3720 10400 3700 10394 3699 10432 TIME...MOT...LOC 2127Z 259DEG 11KT 3704 10425 mw
Special weather statement, Aug 30, 3:34 PM MDT, 19 minutes before
Special Weather Statement National Weather Service Pueblo CO 334 PM MDT Fri Aug 30 2019 COZ081-083-085-086-302200- Pueblo Vicinity/Pueblo County Below 6300 Feet CO- Canon City Vicinity/Eastern Fremont County CO- Colorado Springs Vicinity/Southern El Paso County/Rampart Range Below 7400 Ft CO- Teller County/Rampart Range above 7500fT/Pike's Peak Between 7500 And 11000 Ft CO- 334 PM MDT Fri Aug 30 2019 ...SIGNIFICANT WEATHER ADVISORY FOR NORTHEASTERN FREMONT... SOUTHEASTERN TELLER...SOUTHWESTERN EL PASO AND NORTHERN PUEBLO COUNTIES UNTIL 400 PM MDT... At 333 PM MDT, Doppler radar was tracking a strong thunderstorm 9 miles southeast of Victor, or 15 miles southwest of Colorado Springs, moving southeast at 10 mph. Nickel size hail and wind gusts up to 50 mph will be possible with this storm. Locations impacted include... Open country of southwest Teller and Northwest Fremont counties, and Penrose. PRECAUTIONARY/PREPAREDNESS ACTIONS... This storm may intensify, so be certain to monitor local radio stations and available television stations for additional information and possible warnings from the National Weather Service. && LAT...LON 3865 10512 3876 10494 3858 10470 3842 10497 TIME...MOT...LOC 2133Z 321DEG 7KT 3865 10498 KT
Special weather statement, Aug 30, 3:46 PM MDT, 7 minutes before
Special Weather Statement National Weather Service Pueblo CO 346 PM MDT Fri Aug 30 2019 COZ084-302215- Northern El Paso County/Monument Ridge/Rampart Range Below 7500 Ft CO- 346 PM MDT Fri Aug 30 2019 ...SIGNIFICANT WEATHER ADVISORY FOR NORTHEASTERN EL PASO COUNTY UNTIL 415 PM MDT... At 346 PM MDT, Doppler radar was tracking a strong thunderstorm near Ramah, or 30 miles west of Limon, moving southeast at 15 mph. Nickel size hail and wind gusts up to 50 mph will be possible with this storm. Locations impacted include... Ramah. LAT...LON 3913 10405 3901 10406 3899 10427 3913 10431 TIME...MOT...LOC 2146Z 336DEG 11KT 3918 10424 KT
The office that day
Everything else NWS Pueblo, CO issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 30, 2:06 PM MDT | Special Weather Statement | PUB | Las Animas | 39 min |
| Aug 30, 2:32 PM MDT | Special Weather Statement | PUB | Huerfano | 43 min |
| Aug 30, 2:38 PM MDT | Severe Thunderstorm Warning | PUB | Las Animas | 37 min |
| Aug 30, 2:55 PM MDT | Special Weather Statement | PUB | El Paso | 35 min |
| Aug 30, 3:03 PM MDT | Severe Thunderstorm Warning | PUB | El Paso, Fremont, Pueblo, Teller | 20 min |
| Aug 30, 3:10 PM MDT | Special Weather Statement | PUB | Huerfano | 50 min |
| Aug 30, 3:28 PM MDT | Special Weather Statement | PUB | Las Animas | 32 min |
| Aug 30, 3:34 PM MDT | Special Weather Statement | PUB | Teller | 26 min |
| Aug 30, 3:39 PM MDT | Severe Thunderstorm Warning | PUB | Las Animas | 36 min |
| Aug 30, 3:46 PM MDT | Special Weather Statement | PUB | Elbert | 29 min |
| Aug 30, 4:10 PM MDT | Severe Thunderstorm Warning | PUB | Las Animas | 35 min |
| Aug 30, 4:14 PM MDT | Special Weather Statement | PUB | Las Animas | 31 min |
| Aug 30, 4:28 PM MDT | Severe Thunderstorm Warning | PUB | El Paso | 25 min |
| Aug 30, 4:32 PM MDT | Special Weather Statement | PUB | Huerfano | 28 min |
| Aug 30, 4:47 PM MDT | Special Weather Statement | PUB | Las Animas | 28 min |
| Aug 30, 4:54 PM MDT | Special Weather Statement | PUB | Las Animas | 36 min |
| Aug 30, 4:59 PM MDT | Special Weather Statement | PUB | Huerfano | 31 min |
| Aug 30, 5:43 PM MDT | Special Weather Statement | PUB | Custer | 32 min |
| Aug 30, 5:45 PM MDT | Special Weather Statement | PUB | Huerfano | 30 min |
Nearby
Severe Thunderstorm Warnings in Colorado, 2019Every severe thunderstorm warning in 2019
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.